Category: 

What Is a Methamphetamine Overdose?

Article Details
  • Written By: Jenn Gadbois
  • Edited By: A. Joseph
  • Last Modified Date: 26 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
A recent study suggests that former acne sufferers are more likely to retain a youthful appearance as they age.  more...

December 9 ,  1979 :  The eradication of smallpox was certified.  more...

A methamphetamine overdose occurs when an addict or a user of methamphetamine takes too much of the drug at one time. The effects of an overdose are often fatal or will require immediate medical attention. Emergency treatment, however, does not always prevent death from a methamphetamine overdose. When a person overdoses on the drug, it cause critical damage to the circulatory system and the organs in the body.

When an overdose does it occur, many people will not even realize it is happening. Some individuals will experience an increased body temperature and increased blood pressure. If medical attention is not sought, a methamphetamine overdose can cause kidney and liver damage as well as stroke and heart attack. If the drug is being taken along with other illicit drugs, the overdose can cause even more damage to the body.

The effects of a methamphetamine overdose will vary depending on different factors, including the amount of the drug that had been taken and whether it was combined with other drugs at the time of use. Some of the common symptoms of an overdose can include confusion, fever, nausea, muscle pains, seizures, hallucinations and coma. In order to avoid death and permanent damage to the organs, methamphetamine overdose should be immediately treated as soon as the symptoms present.

Ad

It is possible for first-time users to overdose on the drug. In fact, every person who uses methamphetamine, either as a prescription drug or as an illicit drug, is at a high risk of an overdose. Users who inject the drug are at a higher risk of overdose because the injection is simultaneous, and many users are unsure as to how much of the drug to inject. Methamphetamine overdose from injections often causes a heart attack.

Methamphetamine users might notice some physical symptoms when they overdose on the substance. These will almost always include an elevated heart rate and increased blood pressure. If these symptoms are not treated as soon as possible, the user might go into cardiac arrest and lose consciousness. In some cases, medication will be administered to help counteract some of the effects of the drug overdose. Medications can effectively regulate the heart rate and help restore the normal functioning of the circulatory system.

After a person suffers a methamphetamine overdose, he or she will be monitored to determine whether any other damage has been caused to the organs. For those who have an addiction to the drug, treatment and rehabilitation is suggested. This might help prevent the possibility of another methamphetamine overdose.

Ad

You might also Like

Recommended

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email